MAUDE Adverse Event Report: STRYKER ORTHOBIOLOGICS-MALVERN LARGE PARANASAL - RIGHT - 30MM X 28MM; IMPLANT

STRYKER ORTHOBIOLOGICS-MALVERN LARGE PARANASAL - RIGHT - 30MM X 28MM; IMPLANT
Catalog Number 9526
Health Effect - Clinical Code No Information (3190)
Date of Event 02/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device not available to stryker for evaluation.
 
Event or Problem Description
It was reported by a circulating nurse that during a medical procedure to place an implant when opening the implant container it was found the seal had broken and the container was empty.A revision surgery had to be planned to complete the procedure.
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the visual inspection of the returned product.The tamper-proof seal was broken and except from the ifu there was no additional content anymore within the clamshell.The device was manufactured by stryker orthobiologics in malvern (usa).Therefore, the available complaint information was forwarded to the manufacturing site to review the related quality and manufacturing documents.All relevant documents have been reviewed by the supplier.The device history record for the ¿large paranasal - right - 30mm x 28mm¿, catalog # 9526, lot code # a1308042, indicates (b)(4) units were manufactured to specification and accepted into final stock on 2013-oct-08 with no reported discrepancies.Additionally, a visual inspection of a retained sample from the same lot as the complained product was performed.The tamper-proof seal of the clamshell is not torn and the implant is still contained within the packaging system.To gain more information about the complained event the sales rep was contacted.It was stated that the sales rep did not take the implant directly into the operating room, and instead the product was delivered from the new zealand warehouse to the hospital via courier.It was additionally discovered that the implant had in fact already been transferred through several australian state warehouses and australian hospitals prior to coming to new zealand.Based on that it seems within reason to believe that the implant was used or removed during this time.Summarizing all obtained information, the main root cause for the reported event is most likely related to a distribution issue.Further, it needs to be emphasized that despite the labeling information ¿do not use if package is damaged¿, the product was forwarded into the operating room and opened within the sterile area.This is considered as an off-label use.Based on the investigation including a statistical analysis, the dhr review of the related manufacturing and quality documents, the visual inspection of the retained sample, as well as, based on the feedback of the sales rep, there is no indication for a not correctly working product or any systematic design, material, or manufacturing related issue.Therefore, no corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.
 
Event or Problem Description

Brand Name
LARGE PARANASAL - RIGHT - 30MM X 28MM
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER ORTHOBIOLOGICS-MALVERN
45 great valley parkway
malvern PA 19355
MDR Report Key8383102
Report Number0008010177-2019-00005
Device Sequence Number13898298
Product Code FWP
UDI-Device Identifier07613252086031
UDI-Public07613252086031
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
FWP
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9526
Device Lot NumberA13080420023000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR